Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Grand Rapids, MI

July 20, 2013Jackson County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 20, 2013, 1:20 AM EDT for Jackson County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 1:20 AM EDT (05:20 UTC)
Expired
Jul 20, 2013, 2:00 AM EDT
In force
40 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Jackson County, MI

The radar

The Detroit radar (KDTX), 91 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1688 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS53 KGRR 200520
SVRGRR
MIC075-200600-
/O.NEW.KGRR.SV.W.0049.130720T0520Z-130720T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
120 AM EDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 200 AM EDT

* AT 119 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JACKSON...
  AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MICHIGAN CENTER AND LEONI AROUND 130 AM EDT.
  GRASS LAKE AND BROOKLYN AROUND 135 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  JACKSON...            SPRINGPORT...         GRASS LAKE...
  CONCORD...            BROOKLYN...           CLARK LAKE...
  WATERLOO TWP...       LIBERTY TWP...        MICHIGAN CENTER...
  TOMPKINS...           VANDERCOOK LAKE...    HORTON...
  SANDSTONE...          NAPOLEON...           LEONI...
  MUNITH...             RIVES JUNCTION...     SPRING ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 8413 4207 8471 4224 8472 4242 8472
      4242 8413 4230 8412
TIME...MOT...LOC 0521Z 276DEG 34KT 4222 8439

HAIL...<.75IN
WIND...60MPH

$$

MJS
2 follow-up statements
245 
WWUS53 KGRR 200549
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
149 AM EDT SAT JUL 20 2013

MIC075-200600-
/O.CON.KGRR.SV.W.0049.000000T0000Z-130720T0600Z/
JACKSON MI-
149 AM EDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON COUNTY
UNTIL 200 AM EDT...

AT 144 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANCHESTER...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            GRASS LAKE...         BROOKLYN...
  CLARK LAKE...         LIBERTY TWP...        MICHIGAN CENTER...
  VANDERCOOK LAKE...    HORTON...             SANDSTONE...
  NAPOLEON...           LEONI...              SPRING ARBOR...
  HANOVER...            TRIST...              FRANCISCO...
  NORVELL...            LIBERTY...            ACKERSON LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 8463 4224 8454 4236 8451 4235 8414
      4230 8412 4208 8413
TIME...MOT...LOC 0549Z 276DEG 34KT 4219 8403

HAIL...<.75IN
WIND...60MPH

$$

MJS
560 
WWUS53 KGRR 200555
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
155 AM EDT SAT JUL 20 2013

MIC075-200605-
/O.EXP.KGRR.SV.W.0049.000000T0000Z-130720T0600Z/
JACKSON MI-
155 AM EDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY WILL EXPIRE AT
200 AM EDT...

THE STORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE WARNED
AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4208 8463 4224 8454 4236 8451 4235 8414
      4230 8412 4208 8413
TIME...MOT...LOC 0555Z 276DEG 34KT 4218 8395

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:26 PM EDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jul 19, 7:26 PM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
726 PM EDT FRI JUL 19 2013

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 356 PM EDT FRI JUL 19 2013

A COLD FRONT WILL PRESS THROUGH SOUTHWEST LOWER MICHIGAN TONIGHT
WHICH WILL BE PRECEDED BY SHOWERS AND THUNDERSTORMS. SOME OF THE
STORMS THIS EVENING MAY BE SEVERE WITH DAMAGING WINDS AND TORRENTIAL
RAINS. THE SHOWERS AND STORMS WILL MOVE SOUTH INTO INDIANA AND OHIO
SATURDAY MORNING. A REFRESHING COOLER AND DRIER AIR MASS WILL SETTLE
INTO THE STATE FOR THE WEEKEND. HIGHS WILL BE CLOSER TO NORMALS FOR
THIS TIME OF YEAR WITH LOWER 80S ON SATURDAY AND AROUND 80 ON SUNDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 356 PM EDT FRI JUL 19 2013

STILL A COMPLEX CONVECTIVE EVOLUTION IN PLACE...WITH A PRE FRONTAL
CONVERGENCE ZONE RESULTING IN SCATTERED THUNDERSTORM DEVELOPMENT AT
THIS TIME FROM NEAR HOLLAND EAST TO IONIA. THESE STORMS WILL
CONTINUE TO DEVELOP AS MIXED LAYER CAPE VALUES ARE ON THE ORDER OF
2000 J/KG AT THIS TIME. TWO MAIN CORRIDORS OF INSTABILITY ARE IN
PLACE ONE POOLED NEAR THE FRONT OFF TO THE NORTH WHICH STRETCHES
FROM NORTHERN LAKE MICHIGAN INTO CENTRAL WISCONSIN. THE OTHER AREA
OF EVEN HIGHER INSTABILITY IS NOSED INTO SOUTH CENTRAL LOWER
MICHIGAN FROM GRR SOUTH AND EAST. THIS ZONE IS IN PLAY DUE TO THE
FACT THAT THE SOUTHWEST FLOW IS NOT OFF THE LAKE HERE.

DYNAMICS REMAIN A FACTOR AS THE MID LEVEL SHORTWAVE TROUGH EDGES IN
ALONG WITH AN ENTRANCE REGION TO A 250MB JET STREAK. REALLY ALL
INGREDIENTS ARE IN PLACE...MOISTURE...INSTABILITY AND LIFT. ENVISION
THE CURRENT LINE CONTINUING TO DEVELOP WITH SOME SEVERE WIND GUSTS
EMBEDDED. THE FRONT TO THE NORTH WILL BE THE WILD CARD BUT EXPECT TO
SEE A LINEAR LINE OF STORMS FORM ALONG IT AND PROGRESS SOUTH. THESE
STORMS MAY BE MOVING INTO CENTRAL LOWER MICHIGAN IN THE 7-9PM TIME
RANGE. SEVERE WEATHER WITH THESE IS POSSIBLE BUT THERE IS A SOLID
LAKE SHADOW OF WEAKER INSTABILITY THERE.

MAIN THREAT CONTINUES TO BE DAMAGING WINDS AS STRONG SYNOPTIC SCALE
FLOW IS IN PLACE IN THE 850-500MB LAYER.

COOLER AND DRIER AIR WILL BRING QUIET WEATHER SATURDAY INTO SUNDAY.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 356 PM EDT FRI JUL 19 2013

COOLER PATTERN TO PERSIST WITH NEAR NORMAL TO SLIGHTLY BELOW NORMAL
TEMPERATURES LOOKING MORE LIKELY THROUGH NEXT WEEK. THIS MEANS HIGHS
IN THE UPPER 70S TO LOWER 80S WITH LOWS IN THE LOWER 60S. THERE WILL
BE SCATTERED CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY DURING
THE FIRST HALF OF NEXT WEEK...BUT OVERALL NO ORGANIZED SIGNIFICANT
WEATHER EXPECTED MONDAY THROUGH FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 726 PM EDT FRI JUL 19 2013

THE BIG QUESTION IS DOES A LINE OF STORMS FORM JUST AHEAD OF THE
FRONT OR NOT? CURRENTLY SCATTERED STORMS ARE TRYING TO ORGANIZE
NEAR MBL...WHICH IS JUST AHEAD OF THE COLD FRONT. THE TIMING TOOL
TAKES THAT TO MKG BY 0430Z AND TO THE I-94 TAF SITES BY 11Z. THIS
SEEMS TO SLOW... THE LATEST HRRR REDEVELOPS STORMS OVER SOUTHERN
LAKE MICHIGAN BY 01Z AND HEADS THOSE STORMS OUT OF THE CWA BY 04Z.
SINCE THERE IS A JET SPEED MAX THAT COMES THROUGH THE AREA IN THE
03Z TIME FRAME... IT WOULD SEEM THERE IS A GOOD CHANCE THE STORMS
COULD YET BETTER ORGANIZE. SO NOT HAVING ANYTHING SOLID TO TRACK
INTO THE TAF SITES...I KEPT THE VCTS GOING 09Z AT MOST OF THE TAF
SITES. BEHIND THE FRONT SKIES WILL CLEAR SO MOST OF SATURDAY
SHOULD BE CLEAR WITH A NORTHWEST WIND AROUND 10 KNOTS.

&&

.MARINE...
ISSUED AT 356 PM EDT FRI JUL 19 2013

A COMPLEX MARINE SCENARIO IS IN PLACE WITH AN ONGOING HIGH WAVE
EVENT IN PROGRESS. WAVES OF 4 TO 7 FEET ARE COMMON PLACE IN THE
NEARSHORE AREA AT THIS TIME. THE WIND WILL DIMINISH TONIGHT AND THE
WAVES WILL DAMPEN OUT AS WELL...SUBSIDING BELOW SMALL CRAFT ADVISORY
CRITERIA AFTER MIDNIGHT. A HIGH SWIM HAZARD RISK WILL CONTINUE
THROUGH SUNSET.

THE COMPLICATING FACTOR IS IT APPEARS ANOTHER HIGH WAVE EVENT WILL
FOLLOW QUICKLY ON THE HEELS OF THIS ONE TOMORROW AFTERNOON IN THE
NORTHERLY FLOW BEHIND THE COLD FRONT. WILL HOLD OFF ON ISSUING A
BEACH HAZARDS STATEMENT AND SMALL CRAFT ADVISORY FOR SATURDAY INTO
SATURDAY NIGHT...LETTING THIS ONE END FIRST. A CLOSER LOOK WILL BE
TAKEN AT TOMORROWS EVENT BY THE MID SHIFT.

&&

.HYDROLOGY...
ISSUED AT 356 PM EDT FRI JUL 19 2013
LOCAL FLOODING POTENTIAL WILL CONTINUE UNTIL THE FRONT AND THEREFORE
STORM THREAT IS SOUTH OF THE AREA. BY SATURDAY MORNING THE FRONT
SHOULD BE SOUTH OF SOUTHWEST LOWER MICHIGAN. ANY STORMS THIS EVENING
AND TONIGHT GIVEN A VERY MOIST AIRMASS IN PLACE WILL BE CAPABLE OF
TORRENTIAL DOWNPOURS. LOCALIZED FLOODING IS VERY POSSIBLE IN AN AIR
MASS SUCH AS THIS. WIDESPREAD HEAVY AREAL RAINFALL IS NOT EXPECTED
HOWEVER. SO...A FLASH FLOOD TYPE THREAT WILL EXIST THIS EVENING AND
TONIGHT BUT WIDESPREAD RIVER ISSUES ARE NOT ANTICIPATED GIVEN THE
LOCAL NATURE OF THE HEAVY RAINS. A COOLER AND DRIER AIR MASS WILL
PUSH INTO THE AREA FOR SATURDAY AND SUNDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 11 PM EDT THIS EVENING FOR MIZ037-
     043-050-056-064-071.

     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ037>040-043>046-
     050>052-056>059-064>067-071>074.

LM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LMZ844>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...MACZKO
AVIATION...WDM
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Jul 19, 12:51 PM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1251 PM EDT FRI JUL 19 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-200900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1251 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX WILL ONCE AGAIN CLIMB TO AROUND 100 DEGREES DURING
THE AFTERNOON AND EARLY EVENING HOURS. THIS WILL RESULT IN AN
INCREASED RISK FOR HEAT EXHAUSTION OR HEAT STROKE.

A THREAT FOR SEVERE THUNDERSTORMS EXIST AREA WIDE THROUGH THIS
EVENING. THE MAIN TIME FRAME OF CONCERN WILL BE BETWEEN
3 PM AND 10 PM. DAMAGING WINDS AND TORRENTIAL RAINS WILL BE THE MAIN
THREATS. TO A LESSER EXTENT HAIL WILL BE POSSIBLE AND AN ISOLATED
TORNADO CANNOT BE RULED OUT. THE PRIMARY STORM MOTION WILL BE
QUICKLY OFF TO THE EAST AROUND 40 MPH.

TODAY WILL BE A WINDY DAY WITH GUSTS UP TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK. SEVERE
WEATHER IS NOT FORECASTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

LMZ844>849-200900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1251 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS
EVENING. WIND GUSTS OVER 50 KNOTS...LARGE HAIL AND FREQUENT LIGHTNING
WILL BE THE MAIN RISKS.

A HIGH SWIM HAZARD RISK IS IN PLACE FOR OUR ENTIRE LAKESHORE THIS
AFTERNOON AND EVENING WITH LARGE WAVES AND DANGEROUS CURRENTS
EXPECTED.

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK. SEVERE
WEATHER IS NOT FORECASTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

MJS DUKE

In the hours before

Local storm report, Jul 19, 11:58 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1158 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     MATTAWAN                42.21N 85.79W
07/19/2013                   VAN BUREN          MI   LAW ENFORCEMENT

            SEVERAL TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN BY
            STRONG THUNDERSTORM WINDS.

&&

BMARINO
Local storm report, Jul 20, 12:26 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1226 AM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     2 W STANLEY CORNERS     42.22N 85.17W
07/19/2013                   CALHOUN            MI   911 CALL CENTER

            TREES AND POWER LINES DOWN CAUSING 389 CONSUMERS ENERGY
            CUSTOMRERS TO LOOSE POWER ACROSS LEROY TOWNSHIP.

&&

BMARINO
Local storm report, Jul 20, 12:29 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1229 AM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND GST     3 WSW BATTLE CREEK      42.31N 85.25W
07/19/2013  M45 MPH          CALHOUN            MI   ASOS

            THE WEST KELLOGG AIRPORT MEASURE A WIND GUST TO 45 MPH AS
            THE LINE OF THUNDERSTORMS MOVED THROUGH THE AREA.

&&

BMARINO
Special weather statement, Jul 20, 12:41 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1241 AM EDT SAT JUL 20 2013

MIZ072>074-200615-
CALHOUN-JACKSON-KALAMAZOO-
1241 AM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEDFORD TO ATHENS...
MOVING EAST AT 40 MPH.

WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            TEKONSHA...           MARSHALL...
  SPRINGPORT...         ALBION...             CONCORD...
  GRASS LAKE...         BROOKLYN...           CERESCO...
  BATTLE CREEK.         BURLINGTON...         LEE TWP...
  BABCOCK...            HOMER...              PULASKI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8544 4242 8537 4242 8413 4207 8414
TIME...MOT...LOC 0441Z 264DEG 36KT 4239 8525 4201 8532

MJS
Local storm report, Jul 20, 12:54 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1254 AM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     TSTM WND DMG     2 SSE KALAMAZOO         42.26N 85.58W
07/19/2013                   KALAMAZOO          MI   PUBLIC

            NUMEROUS POWER LINES AND TREES BLOWN DOWN IN MILW0OD.

&&

BMARINO
Local storm report, Jul 20, 1:20 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
120 AM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND GST     GERALD R FORD ARPT      42.89N 85.53W
07/19/2013  M54 MPH          KENT               MI   ASOS

            THIS WAS THE PEAK WIND GUST FOR THE DAY.

&&

WH

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:33 PM EDTSpecial Marine WarningGRR87 min
Jul 19, 10:08 PM EDTSpecial Marine WarningGRR97 min
Jul 19, 10:34 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more86 min
Jul 19, 10:45 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren60 min
Jul 19, 11:26 PM EDTSevere Thunderstorm WarningGRRCalhoun, Ingham, Jackson64 min
Jul 19, 11:37 PM EDTSevere Thunderstorm WarningGRRKalamazoo23 min
Jul 20, 12:41 AM EDTSpecial Weather StatementGRRCalhoun, Jackson94 min
Jul 20, 1:27 AM EDTAreal Flood AdvisoryGRRCalhoun, Jackson, Kalamazoo12 hr
Jul 20, 3:22 AM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren18 hr
Jul 20, 10:19 AM EDTSmall Craft AdvisoryGRR11 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.